FIMU4SPACE2019

Europe/Amsterdam
Classroom 2.3 (UNIVERSITAT POLITECNICA DE VALENCIA)

Classroom 2.3

UNIVERSITAT POLITECNICA DE VALENCIA

Building 4P Telecommunications School 2nd Floor
Description

The European Microwave Association (EuMA), the Technical University of Valencia (UPV) and the European Space Agency organize a Course on Microwave Filters and Multiplexing Networks for Space Communication Systems. Senior researchers from European Universities and the European Space Agency (ESA), as well as experts from Space Industries, will participate in the course programme.

 

 

 

Registration
Registration Form
Participants
  • Abdelaziz HIMEUR
  • Abdul Sami
  • Adolfo Company Lopesino
  • Ali KARA OMAR
  • Angel Triano
  • Arash Arsanjani
  • Behrooz Rezaee
  • Caglar Yavuz
  • Carlos Udaondo Guerrero
  • Celia Gomez Molina
  • David Santiago
  • David Santiago
  • Eloi Guerrero Menéndez
  • Enrique López Oliver
  • Ersin Polat
  • HOSSEIN SARBANDI FARAHANI
  • Ibai Calero
  • IRENE TELECHEA
  • Jabir Hussain
  • Jose María García Barceló
  • Juan Matias Laco
  • Mohammad Mehrabi Gohari
  • Mustafa Bakr
  • Nicolo' Delmonte
  • Niels Lambrecht
  • ONUR OZAN OZTURK
  • Patricia Silveira
  • RABAH Mohammed Amin
  • Rucha Paradkar Smith
  • Stipo Matic
  • Yasin Alekajbaf
  • Yi Wu
Contact: Maria Bayarri Beltrán
    • 09:00 09:30
      Introduction to the Course 30m Classroom 2.3

      Classroom 2.3

      UNIVERSITAT POLITECNICA DE VALENCIA

      Building 4P Telecommunications School 2nd Floor

      Brief overview of host organizations, contents and topics to be covered during the course.

      Speakers: Petronilo Martin-Iglesias (European Space Agency), Prof. Vicente Boria (Technical University of Valencia, UPV)
    • 09:30 10:45
      Microwave Filters in Space: Technologies, Applications, Design and Manufacture 1h 15m Classroom 2.3

      Classroom 2.3

      UNIVERSITAT POLITECNICA DE VALENCIA

      Building 4P Telecommunications School 2nd Floor

      Basic concepts about microwave filters, commonly used space filter and multiplexer technologies, and filter applications in satellites. Introduction to filter analysis, design and manufacturing issues.

      Speaker: Dr Marco Guglielmi (Technical University of Valencia, UPV)
    • 10:45 11:05
      Coffee Break 20m
    • 11:05 13:30
      Filters and Multiplexers for Space Applications: Telecommunication, Navigation and Earth Observation Payloads 2h 25m Classroom 2.3

      Classroom 2.3

      UNIVERSITAT POLITECNICA DE VALENCIA

      Building 4P Telecommunications School 2nd Floor

      Microwave filters and multiplexing networks are frequently found in different space applications: Telecommunication, Navigation, and Earth Observation satellites. In this talk an overview of requirements for passive microwave hardware used in all these payloads will be performed. Broadband and Broadcast Satellite System payload architectures will be analysed and the derived requirements for filters and multiplexers will be presented. Systems such as radiometers, scatterometers, altimeters, radars, etc. will be reviewed highlighting the main features regarding filters, multiplexers, isolators and other passive hardware used in such applications. The latest trends and future requirements for passive equipment within forthcoming satellite systems (including payload flexibility) will be also addressed.

      Speaker: Petronilo Martin-Iglesias (European Space Agency)
    • 13:30 14:30
      Lunch 1h
    • 14:30 16:00
      Microwave Filters and Multiplexers: The System Perspective and Practical Tradeoffs 1h 30m Classroom 2.3

      Classroom 2.3

      UNIVERSITAT POLITECNICA DE VALENCIA

      Building 4P Telecommunications School 2nd Floor

      System overview and practical tradeoffs (industry experience view) requested for microwave filtering and multiplexing requirements in satellite communication systems.

      Speaker: Prof. Chandra Kudsia (University of Waterloo, Chief Scientist ‐Retired‐ of COM DEV)
    • 16:00 16:20
      Coffee Break 20m
    • 16:20 18:20
      Synthesis Techniques of Microwave Filters: The Basics 2h Classroom 2.3

      Classroom 2.3

      UNIVERSITAT POLITECNICA DE VALENCIA

      Building 4P Telecommunications School 2nd Floor

      Basic concepts related to synthesis techniques of microwave filters (including Cohn’s method).

      Speakers: Prof. Santiago Cogollos (Technical University of Valencia, UPV), Prof. Pablo Soto (Technical University of Valencia, UPV)
    • 20:00 22:00
      Welcome Cocktail 2h
    • 09:00 10:30
      Synthesis Techniques of Microwave Filters: The Coupling Matrix (I) 1h 30m Classroom 2.3

      Classroom 2.3

      UNIVERSITAT POLITECNICA DE VALENCIA

      Building 4P Telecommunications School 2nd Floor

      Presentation of the Coupling Matrix and its use for filter synthesis (first part): The N and N+2 coupling matrices, analysis and synthesis and reduction techniques.

      Speakers: Prof. Pablo Soto (Technical University of Valencia, UPV), Prof. Santiago Cogollos (Technical University of Valencia, UPV)
    • 10:30 10:50
      Coffee Break 20m
    • 10:50 12:20
      Synthesis Techniques of Microwave Filters: The Coupling Matrix (II) 1h 30m Classroom 2.3

      Classroom 2.3

      UNIVERSITAT POLITECNICA DE VALENCIA

      Building 4P Telecommunications School 2nd Floor

      Presentation of the Coupling Matrix and its use for filter synthesis (second part): Symmetrical and asymmetrical responses, reconfiguration of the coupling matrix and common configurations.

      Speakers: Prof. Santiago Cogollos (Technical University of Valencia, UPV), Prof. Pablo Soto (Technical University of Valencia, UPV)
    • 12:20 13:30
      Advanced Coupling Matrix Synthesis Techniques for Microwave Filter Circuits 1h 10m Classroom 2.3

      Classroom 2.3

      UNIVERSITAT POLITECNICA DE VALENCIA

      Building 4P Telecommunications School 2nd Floor

      Presentation of advanced/novel Coupling Matrix synthesis techniques for microwave filters.

      Speaker: Mr Richard Cameron (Retired Technical Director, COM DEV Europe)
    • 13:30 14:30
      Lunch 1h
    • 14:30 16:00
      Analysis and Design of Microwave Filters 1h 30m Classroom 2.3

      Classroom 2.3

      UNIVERSITAT POLITECNICA DE VALENCIA

      Building 4P Telecommunications School 2nd Floor

      Introduction to advanced EM-based modal analysis techniques (i.e. integral equation technique, and multimode equivalent network representation) of waveguide filters. The design of several practical examples of waveguide filters (e.g. inductive, E-plane, dual-mode, coaxial and dielectric-loaded) for space applications, designed using several EM-based software tools, will be shown. An introduction to optimization methods (i.e. Aggressive Space Mapping, ASM) for designing filters will be also given.

      Speaker: Prof. Vicente Boria (Technical University of Valencia, UPV)
    • 16:00 16:20
      Coffee Break 20m
    • 16:20 18:20
      CST STUDIO SUITE & FEST3D: EM Software Tools for the Analysis, Synthesis and Design of Microwave Components 2h Classroom 2.3

      Classroom 2.3

      UNIVERSITAT POLITECNICA DE VALENCIA

      Building 4P Telecommunications School 2nd Floor

      Practical tutorial (based on practical examples) about FEST3D (Full-Wave Electromagnetic Software Tool for 3D Passive Microwave Components) and CST STUDIOSUITE: full-wave EM analysis capabilities, synthesis and design techniques (wide-band directly coupled waveguide filters, low-pass filter structures, dual-mode filters, diplexers and manifold multiplexers).

      Speakers: Dr Theunis Beukman (Dassault Systèmes Deutschland GmbH), Dr Carlos Vicente (Dassault Systemes España SLU)
    • 09:00 11:00
      Microwave Filters in Planar and Hybrid (SIW and Empty SIW) Technologies 2h Classroom 2.3

      Classroom 2.3

      UNIVERSITAT POLITECNICA DE VALENCIA

      Building 4P Telecommunications School 2nd Floor

      Introduction to planar and hybrid (Substrate Integrated Waveguide -SIW-, empty SIW -ESIW- and empty SICL -ESICL-) technologies: classical topologies and practical realizations (examples) of microwave filters (with focus on space applications) in planar and SIW technologies (including transitions to planar transmission lines). Filter solutions in alternative empty SIW (ESIW) and empty coaxial SIW (ESICL) technologies will be also shown.

      Speakers: Prof. Carmen Bachiller (Technical University of Valencia, UPV), Prof. José V. Morro (Technical University of Valencia, UPV)
    • 11:00 11:20
      Coffee Break 20m
    • 11:20 13:30
      Optimization Methods for Designing Microwave Filters 2h 10m Classroom 2.3

      Classroom 2.3

      UNIVERSITAT POLITECNICA DE VALENCIA

      Building 4P Telecommunications School 2nd Floor

      Presentation of several optimization methods for the practical design of waveguide filters: optimization based on direct-search, gradient-based and evolutionary methods, segmentation technique, aggressive space mapping.

      Speaker: Prof. Héctor Esteban (Technical University of Valencia)
    • 13:30 14:30
      Lunch 1h
    • 14:30 16:00
      Compact and Advanced Filter Topologies 1h 30m Classroom 2.3

      Classroom 2.3

      UNIVERSITAT POLITECNICA DE VALENCIA

      Building 4P Telecommunications School 2nd Floor

      The talk presents the design and practical validation of compact filters based on different technological realizations (SIW and 3D-waveguides). The implementation of transmission zeros by using non-resonant modes in waveguide filters will be presented, and several filter configurations based on SIW technology, empty waveguides and dielectric loaded cavities will be also reviewed.

      Speaker: Prof. Cristiano Tomassoni (University of Perugia)
    • 16:00 16:20
      Coffee Break 20m
    • 16:20 18:30
      Reconfigurable Compact Filters in Planar and SIW Technologies 2h 10m Classroom 2.3

      Classroom 2.3

      UNIVERSITAT POLITECNICA DE VALENCIA

      Building 4P Telecommunications School 2nd Floor

      An introduction (basics) to reconfigurable (tuneable) filters, using mechanical (i.e. screws, movable parts/pieces), electrical (e.g. varactors, ferroelectrics...), and micro-electro-mechanical (MEMs) tuning elements.

      Speaker: Dr Jorge Martínez (Technical University of Valencia, UPV)
    • 09:00 11:00
      Multiplexing Networks for Satellite Communication Systems – Design considerations and Perspective 2h Classroom 2.3

      Classroom 2.3

      UNIVERSITAT POLITECNICA DE VALENCIA

      Building 4P Telecommunications School 2nd Floor

      Multiplexing Networks: multiplexer configurations, channelizing (input) multiplexing networks, RF combiner (output) multiplexers and design of manifold‐coupled multiplexers.

      Speakers: Prof. Santiago Cogollos (Technical University of Valencia, UPV), Prof. Chandra Kudsia (University of Waterloo, Chief Scientist ‐Retired‐ of COM DEV)
    • 11:00 11:20
      Coffee Break 20m
    • 11:20 13:30
      Synthesis Methods for Special Multiband Combiners 2h 10m Classroom 2.3

      Classroom 2.3

      UNIVERSITAT POLITECNICA DE VALENCIA

      Building 4P Telecommunications School 2nd Floor

      In recent years, requirements for antenna selective combiners used in base stations for mobile communications have been hardened two-fold as follows: on the one hand, selectivity and insertion loss have become more and more stringent, on the other hand the complexity (in terms of number of filters, ports and number of pass-bands) of such devices has increased beyond the typical duplexer structure. To cope with this, a number of new filter-based antenna combiners have emerged. In this talk, various solutions for such devices will be discussed both from the synthesis and implementation points of view.

      Speaker: Prof. Giuseppe Macchiarella (Politecnicodi Milano)
    • 13:30 14:30
      Lunch 1h
    • 14:30 15:30
      Waveguide and Coaxial Low-Pass Filters: An Introduction 1h Classroom 2.3

      Classroom 2.3

      UNIVERSITAT POLITECNICA DE VALENCIA

      Building 4P Telecommunications School 2nd Floor

      A basic introduction to waveguide and coaxial low-pass filters: low-pass prototypes, synthesis and realization of different low-pass filters in waveguide and coaxial technologies.

      Speakers: Prof. Pablo Soto (Technical University of Valencia, UPV), Prof. Santiago Cogollos (Technical University of Valencia, UPV)
    • 15:30 16:30
      Low-Pass and Band-Pass High-Power Filters 1h Classroom 2.3

      Classroom 2.3

      UNIVERSITAT POLITECNICA DE VALENCIA

      Building 4P Telecommunications School 2nd Floor

      Advanced and alternative solutions for low-pass and band-pass filters that have been recently developed (by UPNA) in order to enhance its practical usage at the output stage of satellites (in order to cope with very high power and related RF discharge effects).

      Speakers: Prof. Iván Arregui (Public University of Navarre), Dr Fernando Teberio (Public University of Navarre), Prof. Miguel A. Laso (Public University of Navarre)
    • 16:30 16:50
      Coffee Break 20m
    • 16:50 18:00
      New Methods for the Synthesis of Microwave Devices based on the Coupled-Mode Theory 1h 10m Classroom 2.3

      Classroom 2.3

      UNIVERSITAT POLITECNICA DE VALENCIA

      Building 4P Telecommunications School 2nd Floor

      Fundamentals of EM theory for non-uniform waveguides: Coupled-mode theory and, in particular, the cross-section method. Synthesis using analytical and numerical methods: accurate synthesis methods for the design of microwave devices with smooth profile will be formulated. Moreover, the presented methods are independent of the technology (planar, rectangular waveguide...) and also independent of the frequency (microwaves, millimeter-wave and THz). Examples and applications: ultra-wideband IF planar filters, ad-hoc matched filters for satellite radar systems, high-performance and high-power waveguide filters with practical usage at the output stage of satellites.

      Speakers: Prof. Israel Arnedo (Public University of Navarre), Prof. Miguel A. Laso (Public University of Navarre), Prof. Txema Lopetegi (Public University of Navarre)
    • 20:30 22:30
      Social Dinner 2h
    • 09:00 10:00
      Practical Considerations for Implementation of Microwave Filters and Multiplexers 1h Classroom 2.3

      Classroom 2.3

      UNIVERSITAT POLITECNICA DE VALENCIA

      Building 4P Telecommunications School 2nd Floor

      Electrical and environmental specifications, performance over temperature, power handling capabilities (terrestrial and space environment), Passive Inter-modulation, size, mass and cost.

      Speakers: Prof. Chandra Kudsia (University of Waterloo, Chief Scientist ‐Retired‐ of COM DEV), Prof. Vicente Boria (Technical University of Valencia, UPV)
    • 10:00 11:00
      Advanced Manufacturing Processes for Microwave Filters 1h Classroom 2.3

      Classroom 2.3

      UNIVERSITAT POLITECNICA DE VALENCIA

      Building 4P Telecommunications School 2nd Floor

      Additive Manufacturing (AM) will enable design for performance, mass customisation and easy design changes possible while also massively reducing the design/manufacturing/assembly cycle/costs, as well as providing an environmental friendly alternative to conventional machining, and is considered as key enabling technology for miniaturisation of complex small systems.
      AM can suppose a breakthrough technology for the future development of RF hardware. The use of this manufacturing process can allow the manufactures of RF hardware to enhance the performance. RF, thermal and mechanical performance can be improved by using the additional freedom provided by AM. This talk will present manufacturing approaches and examples of RF hardware already tested.

      Speaker: Mr Petronilo Martin-Iglesias (European Space Agency)
    • 11:00 11:30
      Coffee Break 30m
    • 11:30 13:30
      Acoustic Filters: An Overview 2h Classroom 2.3

      Classroom 2.3

      UNIVERSITAT POLITECNICA DE VALENCIA

      Building 4P Telecommunications School 2nd Floor

      A deep review of the acoustic filtering technology will be given.

      Speaker: Prof. Jordi Mateu (Universitat Politècnica de Catalunya)
    • 13:30 14:30
      Lunch 1h
    • 14:30 15:30
      RF discharge Effects and Passive Inter-modulation: ESA-VSC Activities 1h Classroom 2.3

      Classroom 2.3

      UNIVERSITAT POLITECNICA DE VALENCIA

      Building 4P Telecommunications School 2nd Floor

      Basics and physical description of RF discharge (multipaction and corona) and PIM effects will be provided. An overview of all technical and experimental activities that have been (and are being) developed by ESA, and some of them (essentially experimental) in collaboration with VSC, in the area of multipactor, corona and PIM effects for space microwave hardware components.

      Speakers: Mr David Raboso (European Space Agency), Mr Davide Smacchia (Val Space Consortium - VSC), Mr Oscar Monerris (Val Space Consortium - VSC)
    • 15:30 16:30
      SPARK3D & CST PARTICLE STUDIO: EM Software Tools for Modelling RF High Power Effects 1h Classroom 2.3

      Classroom 2.3

      UNIVERSITAT POLITECNICA DE VALENCIA

      Building 4P Telecommunications School 2nd Floor

      Practical tutorial (based on practical examples) about capabilities and use of SPARK3D and CST PARTCILES STUDIO: EM-based software tools for accurate analysis of RF high-power effects (multipactor and corona).

      Speakers: Dr Carlos Vicente (Dassault Systemes España SLU), Dr Richard Cousin (Dassault Systemes España SE)
    • 16:30 17:30
      Visit to ESA-VSC Facilities (European High Power RF Space Laboratory) 1h Classroom 2.3

      Classroom 2.3

      UNIVERSITAT POLITECNICA DE VALENCIA

      Building 4P Telecommunications School 2nd Floor

      A guided tour to the facilities of the European Space Agency Facilities (ESA-ESTEC).

      Speakers: Mr David Argiles (Val Space Consortium - VSC), Mr David Raboso (European Space Agency)
    • 17:30 18:00
      Conclusions and End of the Course/School 30m Classroom 2.3

      Classroom 2.3

      UNIVERSITAT POLITECNICA DE VALENCIA

      Building 4P Telecommunications School 2nd Floor

      All Speakers/Participants in the course
      Final conclusions, questions and answers, end of the course.

      Speakers: Petronilo Martin-Iglesias (European Space Agency), Vicente Boria (VSC (ES) , UPV (ES))